Heavy Rain, Cache
- When
- April 27, 12:00 PM MST to April 29, 8:00 PM MST
- Where
- Cache County, Nibley
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.722, -111.744 (the zone’s center; the record gives no point)
Heavy rains and snowmelt brought flooding to northern Utah. no damage to the homes occurred.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Heavy rains and snowmelt brought flooding to northern Utah. A slow-moving landslide in the early hours of April 29th stopped just short of some townhouses in the Cedar Hills section of Utah County...no damage to the homes occurred. A brief flash flood sent water into two homes near Cedar Fort. Flooding was also reported in Cache County along the Blacksmith Fork River and Little Bear tributaries of the Logan River. ..as well as in Brigham City along the Box Elder Creek. A brief flash flood sent water into 2 homes in Avon.Snowfall was confined to the higher elevations. Totals (in inches) were: Tony Grove Lake - 19, Monte Cristo - 14, Ben Lomand Peak - 8, Alta - 8, Brighton - 7, Brian Head - 7, Laketown - 3 and Randolph - 2.Copious amounts of rain fell in the valleys of northern Utah. Totals (in inches) were: Mendon - 2.85, Smithfield - 2.52, Cedar Fort - 2.40, Liberty - 2.35, Logan Bench - 2.32, Logan Airport - 2.18, Brigham City - 1.31, Pleasant Grove and Provo BYU - 1.25, Salt Lake City Avenues - 1.18, Springville - 1.08, Salt Lake City Airport - 1.05, and Olympus Cove - 1.00. Rainfall reports of 0.5 to 1 inch were widespread across Utah, Salt Lake and Davis counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Apr 27, 10:05 AM MST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1105 AM MDT WED APR 27 2005 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY AND BE FOLLOWED BY A SECONDARY FRONT ON FRIDAY. && .DISCUSSION...ORGANIZED...ALBEIT WEAK...CONVECTION HOLDING TOGETHER AS IT PUSHES NE THROUGH SW UTAH THIS MORNING. TRAILING CONVECTION OVER EXTREME SW UTAH GETTING A BIT OF A BOAST FROM OROGRAPHIC LIFT AND JET SUPPORT OVER NRN AZ. NEW SHOWERS/STORMS BEGINNING TO FORM OVER NRN/CNTRL UT IN VICINITY OF THE DEFORMATION AXIS ACROSS CNTRL NV THROUGH CNTRL UT. THIS AXIS WILL PUSH SLOWLY NORTH TODAY. LOOKING FOR FAIRLY ACTIVITY CONVECTION ALONG THIS AXIS THIS AFTERNOON THROUGH EARLY EVENING WITH THE AIRMASS BECOMING MORE UNSTABLE FROM SURFACE HEATING. THURSDAY SHOULD REMAIN ACTIVE AS THE REMNANT OF THE UPPER LOW OFF THE CA COAST MOVES INLAND AND EAST THROUGH THE SRN GREAT BASIN. EVEN THOUGH THIS FEATURE IS WEAKENING...THE AIRMASS OVER THE REGION WILL REMAIN MOISTURE AND UNSTABLE. BY FRIDAY THE QUASI-STATIONARY SURFACE BOUNDARY TO OUR NORTH WILL PUSH THROUGH AS A SHORTWAVE MOVES SE ALONG THE DIVIDE. DECENT LOW- LEVEL COLD ADVECTION MOVING THROUGH THE STILL MOIST AIRMASS OVER THE AREA SHOULD SPAWN MORE PRECIP DURING THE DAY. CURRENT FORECAST TRENDS LOOK GOOD FOR THE NEXT COUPLE OF DAYS. NO UPDATE PLANNED RIGHT NOW. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. ID...NONE. CONGER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 AM MDT WED APR 27 2005 IDZ024-025-UTZ001>021-WYZ021-281300- CACHE VALLEY/IDAHO PORTION-CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH MOUNTAINS/IDAHO PORTION- WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN- WESTERN UINTA MOUNTAINS- 400 AM MDT WED APR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE REGION TODAY...MOST NUMEROUS THIS AFTERNOON IN NORTHERN AREAS. THE STRONGEST SHOWERS WILL HAVE LIGHTNING...LOCALLY HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NUMEROUS SHOWER ACTIVITY AND SOME THUNDERSTORMS WILL CONTINUE TONIGHT. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ON THURSDAY ASSOCIATED WITH A COLD FRONT AND UPPER LEVEL WEATHER DISTURBANCE. SNOW LEVELS WILL LOWER THURSDAY AND SNOWFALL COULD BE SIGNIFICANT IN THE HIGHER ELEVATIONS THURSDAY AND THURSDAY EVENING. THE HEAVIEST SNOW WILL BE IN NORTHERN UTAH AND SOUTHEAST IDAHO. MORE SHOWERS AND LOW SNOW LEVELS WILL OCCUR ON FRIDAY...ESPECIALLY IN THE NORTHERN AREAS WITH ACCUMULATIONS IN THE HIGHER TERRAIN. A FEW RAIN AND SNOW SHOWERS ALONG WITH ISOLATED THUNDERSTORMS ARE EXPECTED ON SATURDAY...WHICH WILL BECOME MORE NUMEROUS SUNDAY THROUGH TUESDAY. AOT
The Salt Lake City radar (KMTX), 78 km away, was scanning. The volume nearest the first event began at 18:02 UTC.
4 heavy rain, 2 flood, 1 flash flood, 1 debris flow. Local standard time, as filed.
Flood waters damaged 7 homes in Brigham City, damage amount unknown
Flood waters damaged 3 homes in Richmond, damage amount unknown.
Brief flash flood damaged 2 homes, amount unknown
Rainfall induced landslide near Cedar Hills in American Fork Canyon
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446789, 5446790, 5446791, 5446792, 5446787, 5446788, 5446793, 5446786.